Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 117, NWS Mobile, AL

June 13, 2001Conecuh County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2001, 6:04 PM CDT for Conecuh County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2001, 6:04 PM CDT (23:04 UTC)
Expired
Jun 13, 2001, 6:30 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Conecuh County, AL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1848 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1848 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 132306
SVRMOB

ALC035-132330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONECUH COUNTY IN SOUTHWEST ALABAMA

* UNTIL 630 PM CDT

* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF I65 AND US 84 MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I65 AND ALABAMA HIGHWAY 83 NEAR EVERGREEN BY 620 PM CDT
  CHINA BY 625 PM CDT
  OWASSA...I65 AND CR 29 BY 630 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY 
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3136 8726 3123 8711 3147 8679 3163 8698

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:40 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 13, 3:40 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT WED JUN 13 2001

DIURNAL TEMPERATURE FORECAST AND PLACEMENT OF PRECIPITATION WILL BE
A MAJOR FACTOR IN THE FORECAST PROCESS THROUGH DAY ONE.  VIS SAT IMG
SHOWING THE LEADING EDGE OF A MODERATE SEA BREEZE FROM HATTIESBURG,
MS TO JUST SOUTH OF EVERGREEN, AL CREEPING NORTHWARD AND INTERACTING
WITH NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION.  ONE
DISCERNIBLE PATTERN IN THE DEVELOPMENT OF THE CONVECTION IS THAT ITS
MAIN TRIGGER IS THE SEA BREEZE.  HOWEVER CONFIDENCE REMAINS LOW AS
TO HOW LONG AND WHERE THE CONVECTION WILL REMAIN THROUGH THIS
EVENING...PARTICULARLY SINCE A FEW CELLS SOUTH OF THE SEA BREEZE HAD
PERSISTED ON OUTFLOW BOUNDARIES AND DUMPED UP TO FOUR INCHES OF RAIN
IN THE PAST THREE HOURS. FORECASTING HIGH TEMPERATURES THIS
AFTERNOON WAS LESS PREDICTABLE WITH RANGES FROM THE MID 70S IN RAIN
COOLED AREAS TO AROUND 90 FAR NORTHERN ZONES.

I EXPECT MUCH THE SAME FOR TOMORROW UNDER SIMILAR CONDITIONS WITH
ADEQUATE BOUNDARY LAYER MOISTURE REMAINING (PRECIPITABLE WATER
VALUES AROUND 1.75)...INCREASING INSTABILITY (LIS -5/SBCAPES
2500-3000 J/KG)...AFTERNOON HIGHS 85 TO 90 AND WEAK SURFACE
BOUNDARY  CONVERGENCE.  ONCE AGAIN EXPECT INITIAL DEVELOPMENT OF
CONVECTION
IN THE AM JUST OFF THE COAST (A FEW WATERSPOUTS POSSIBLE) THEN
GRADUALLY MOVING INLAND.  WILL NEED TO RELY ON SURFACE CONVERGENCE
AS PRIMARY TRIGGER...HOWEVER UPPER SUPPORT FOR SUSTAINED CONVECTION
WILL WEAKEN THROUGHOUT THE DAY AS RIDGING BUILDS SLIGHTLY...ALSO
SURFACE PRESSURES ARE EXPECTED TO RISE A FEW MB.  THIS SHOULD RESULT
IN WEAKER UPDRAFT AND HENCE LOWER POTENTIAL FOR COVERAGE AND
INTENSITY OF HEAVY RAINFALL.

EXPECT ONLY SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AS
UPPER RIDGE BUILDS...TEMPERATURES MATCHING GUID (AROUND 90).  BASE
OF BROAD UPPER TROUGH MOVING THROUGH THE NORTHERN MISSISSIPPI RIVER
VALLEY THIS WEEKEND WILL FLATTEN UPPER RIDGING BRINGING A CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS TO THE NORTHERN ZONES...MAINLY
SLIGHT CHANCE SOUTHERN ZONES.  FAIRLY DRY INTO MID WEEK WITH
TEMPERATURE HEAR CLIMATE NORMS.

FIRE...NO CONCERNS DUE TO HIGH HUMIDITY AND MODERATE DISPERSION.

MARINE...SOUTH WINDS THROUGH FRIDAY 10 TO 15 KNOTS BECOMING WEST AND
NORTH THROUGH THE WEEKEND WITH TROUGH PASSAGE.  SEAS AROUND 3 FEET.

22

PRELIM NUMBERS...
MOB BB 074/088 073/090 072 22141
PNS BB 074/087 075/089 073 22141
DTS BB 075/085 075/087 076 22141
GZH BB 072/089 072/091 070 22042
2R0 BB 072/089 072/090 068 22142
61A BB 071/090 070/090 068 22142

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.